MAUDE Adverse Event Report: DEPUY MITEK LLC US MICROFIX QA+ #4/0 OCORD C-1 W/BIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US MICROFIX QA+ #4/0 OCORD C-1 W/BIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 212045
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial, a follow-up will be filed as appropriate.Udi: (b)(4).Reporter is a j&j sales representative.Investigation summary : the device was received and evaluated.Upon visual inspection, it was found that the anchor is detached from the inserter tip.Biological matter can be observed inside the anchor hole.The inserter pin that holds the anchor is bent.A manufacturing record evaluation was performed for the finished device 8l16720 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint cannot be confirmed.The customer reported that the anchor was broken upon opening, however the anchor was found in used condition.The root cause for the bent inserter pin can be attributed to a bending force applied to the inserter.As per ifu; do not twist or apply bending force to the inserter.Doing so may damage the anchor, suture, or inserter tip.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep in south korea that preoperatively to an unknown procedure on an unknown date, it was observed that the microfix qa+ #4/0 ocord c-1 w/bit device was already broken.During in-house engineering evaluation, it was determined that the anchor is detached from the inserter tip on device.It was further determined that biological matter could be observed inside the anchor hole; and the inserter pin that holds the anchor was bent.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not availablefor the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: a photo was received from the customer and evaluated.Upon visual inspection of the photo, the photo showed the implant and suture detached from the tip at the distal end of the device; therefore, this complaint cannot be confirmed for the reported condition of broken.Hands on analysis should provide the evidence necessary to confirm the root cause.A manufacturing record evaluation was performed for the finished device lot number: 8l16720, and no nonconformances were identified.The photo does not provide enough evidence to determine root cause.Without physical evaluation of the device reported, we cannot establish a root cause for the issue experienced by the customer.The possible root cause the transportation/storage issues.However, we cannot conclusive affirmed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
MICROFIX QA+ #4/0 OCORD C-1 W/BIT
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16113569
Report Number1221934-2023-00149
Device Sequence Number6839110
Product Code MAI
UDI-Device Identifier10886705001903
UDI-Public10886705001903
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number212045
Device Catalogue Number212045
Device Lot Number8L16720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown